Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    13
  • comments
    3
  • views
    2739

Accutane Week 5: Update

Alag

4424 views

So I haven't really updated since week 2 so I wanted to come and share with you guys my accutane woes over the last few weeks.

I passed the one month mark (Relief!!!!!)

So for me, it wasn't until the end of week 2 that the dryness began. My lips and my face became very very dry! But this wasn't neccesarily a bad thing for someone like me who has had very oily skin forever. On a normal day I would be powdering / patting down my face 2-3 times a day on average throughout the day. Now, my skin doesn't have any shine or oil to it and my make up seems to stay on (although the dry skin ruins the whole make up application joy!). Nevertheless - the dryness hasn't been too bad and I have been using E45 as my moisturiser in the morning and at night and it seems to be doing the trick so far.

My lips started to become very dry too. The shea butter worked well for me but seeing as I had read a lot of good reviewed about Aquaphor, I went on and on to everyone about how I was unable to find it in the UK andddd within a few days I came home to a delivery of Aquaphors thanks to my lovely fiance :)  Bless him - he is quite literally going through the accutane rollercoaster with me lol.

Now - for the fun bit - the acne. Meh! I am really struggling to determine whether the breakout I have had since before starting accutane is still there because of accutane or not. Nevertheless my skin progressively worsened from week 2 to week 5 with all sorts of horrible new spots on my cheeks, my forehead, my jawline, my neck and worse of all horrible horrible HORRIBLE cysts on my chin. To be fair, given how much these cysts have been a pain in the backside for my chin in the the past, I would have been surprised if they didn't make a special appearance in this 'initial breakout' phase. So the cysts on my chin - which started as one (one of the biggest and most painful I've had) soon turned into 4 individual cysts in the same area. These were very painful and so so so disgusting to look at - no amount of make up can salvage those ones :( To update what they are like today - much smaller but still there and still visible. Overall, my skin looks very angry with spots of all sizes scattered over my face. This has made me feel very, very, down over the last few weeks. I'm not sure if it the accutane or just the stress of wedding planning which is making me more agitated lately. I find myself snappy and annoyed easily - not like me at all.

Oh btw - not sure if I should have done this but I used the aspirin mask on my cysts to try and reduce the swelling and size of it. It certainly helped but at the same time this mofo cyst has been lurking under the surface since March so it's not going to budge that easily.

Last week I had my dermatologist appointment but she was off sick so I only got to see the nurse. My dose remained at 30mg but I have an appointment with the dermatologist next week and will get the results of my bloods too then - hoping everything is normal and my dose can be increased soon!

In terms of other side effects I have suffered:
- Headaches
- Incredibly tired - no amount of sleep seems to be enough lately
- Back pain on and off (not sure if this is bad posture or the pills)
- Blurry vision on and off / dry eyes
- Dry / itchy skin on legs and arms

2 days ago Ramadan started (a month of fasting from sunrise to sunset) and so I have not been able to have my usual water intake but have been trying to drink as much as possible after breaking my fast. So far so good!

Overall, the last 5 weeks have been one hell of a rollercoaster ride. What I have struggled with the most is the initial breakout. My skin is the worst it ever has been even pre-accutane and it seems to be never ending :( I am trying to keep my hopes up but literally every day when I think my skin cannot get any worse... it does. I am really struggling with that and have this fear that maybe accutane won't work on me and that I have made my skin worse than before I started - given that my acne was not too severe to start with. Is anyone in the same boat as me? I need some words of encouragement from those who have soldiered through their initial breakout.

Will keep updating weekly guys - Good luck to my fellow Accutaners ;)

 



3 Comments


Recommended Comments

Hi, have just read this and so much of it rang bells. I suffer(ed) cystic acne too, am on my 5th month of accutane and so far touch wood it is the best decision i ever made.
My initial breakout was horrendous too, like you I had cysts on my chin, huge weeping painful ones which joined together as one HUGE cyst making my chin double the size on one side making me look deformed however a few months on it was all so worth it. I have suffered foe over 10 years so am never going to have perfect skin, the scars put paid to that but for the last few months I have had no cysts at all and my life literally  feels changed.
Good luck with your course, don't give up hope!

Share this comment


Link to comment

I know this is a weird reply to your accutane log but I've been on Accutane as well. My side effects were much worse than yours but it should help you with your skin. It sounds like you're suffering with depression which is a side effect of Accutane - I'd really consult to your doctor about it if this feeling keeps going. 

Accutane isn't worth that. If your acne is still persistent till your wedding day then try this method: https://www.youtube.com/watch?v=TBZgKOqnPFs. It will cover your acne to a great extent and that way you don't really have to stress. Stressing makes your acne worse btw, studies have shown and I can link them if you'd like.

If I were you, I'd just not worry about acne. If you keep worrying; it just gets worse. Anyways good luck to you and Ramadan Mubarak (make sure you drink enough water before sunset and close). Taking accutane during Ramadan is the worst and you'll experience more side effects. I'd lessen your dose during this time. 

Share this comment


Link to comment

Mum44 - really glad to hear you are over the worst of it. How much longer is your course expected to last? Can I ask how long your IB lasted?

AcneScience - Thank you for your input - much appreciated. I am usually quite a optimistic but looking in the mirror these days is scary! Are you still on Accutane?

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×